MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Patient sex: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Expiration date: unknown.Occupation: lab tech.Device manufacture date: unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the vascular surgeon performed a chronic total occlusions (cto) on an anterior tibial case and used an.018 glidewire advantage due to the patient's tortuous anatomy.The wire was not tracking well so the doctor removed the wire to try and float an.014 wire in.When removing the wire, the doctor looked at the tip of the wire and saw that it was unraveling.Nothing was left inside of the patient's body and the patient had no complications.The patient was in stable condition.The procedure was successful upon the use of other products.There was no patient injury/medical or surgical intervention required.Additional information was received on 17 feb 2022: the doctor used an 0.014 wire to complete the procedure.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Expiration date: unknown.Occupation: lab tech.Device manufacture date: unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to add additional information to section d4 and h4, provide the device return date in section d9, update section h3, and to provide the completed investigation results.H6: investigation findings - code 3252 is based upon the evaluation of user facility information and the investigation of the returned sample; code 114 is based upon visual testing of the returned sample.The actual device has been returned for evaluation.Visual inspection of the actual sample found a stretched part of the outer layer on the distal section.Magnifying inspection of the actual sample obtained the following results: 1) the distal end of the outer layer had been ripped.2) the distal end of the core wire was found in the middle of the stretched part of the outer layer.3) the gold coil marker was visible through the stretched outer layer.The gold coil maker had been stretched also.4) the proximal end of the urethane outer layer was located at approximately 239 millimeters from the distal end of the core wire.As for the normal product, the length from the distal end of the core wire to the proximal end of the urethane outer layer is approximately 250 millimeters.This inferred that the core wire of approximately 11 millimeters in length was missing from the actual sample.Electron microscopic inspection of the distal section of the actual sample obtained the following results: 1) ripped shape and wrinkles were observed on the outer layer.2) the fractured part of the core wire had been twisted.3) the outer layer had been twisted partially.4) a spiral pattern was observed on the fracture surface of the core wire.The outer diameter of the actual sample was measured on the undamaged part and confirmed to meet the factory's control criteria.No anomaly in the outer diameter was observed.From the investigation result, as a possible cause of occurrence, it is likely that an excessive torque load was applied to the actual sample, which resulted in the fracture of the core wire.As the length from the distal end of the core wire to the proximal end of the urethane outer layer was 239 millimeters, it was inferred that the length of the core wire missing from the actual sample was approximately 11 millimeters.Subsequently, it was likely that the outer layer and the gold coil marker were fractured due to the pulling load during removal manipulation.Since both the outer layer and the gold coil marker had been stretched, the exact length of each missing portion could not be identified.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." a review of the manufacturing record and the product-release judgment record of the involved product/lot number combination confirmed that there were not any anomalies in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13585754
Report Number9681834-2022-00022
Device Sequence Number14885838
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue NumberGA1830
Device Lot Number211005
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 WIRE.
Patient SexUnknown